MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARDEX® IC COMPLETE CARE®; FOLEY CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARDEX® IC COMPLETE CARE®; FOLEY CATHETER TRAY
Model Number A303318A
Health Effect - Clinical Code Urinary Retention (2119)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the tubing of the drain bag was kinked.The complainant alleged that the kink caused the patient to retain urine, as the patient was unable to void.Allegedly the patient's bladder was scanned and 400cc of urine remained.It was alleged that once the tubing was manipulated, 425cc of urine drained from the patient.No medical intervention was required.No patient injury reported.
 
Additional Manufacturer Narrative
The reported issue (it was reported that the drain bag tubing was kinked.Complainant alleges that the tubing kink caused urine retention in the patient due to the patient not being able to void.Allegedly the patients bladder was scanned and 400cc of urine remained.It was alleged that once tubing was manipulated 425cc of urine drained from patient.No medical intervention was required.No patient injury reported) was confirmed.No sample was returned for evaluation, however pictures were reviewed and a mark on the drainage tube was observed.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use states the following: ¿visually inspect the product for any imperfection or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use." (b)(4).
 
Event or Problem Description
It was reported that the tubing of the drain bag was kinked.The complainant alleged that the kink caused the patient to retain urine, as the patient was unable to void.Allegedly, the patient's bladder was scanned and 400cc of urine remained.It was alleged that once the tubing was manipulated, 425cc of urine drained from the patient.No medical intervention was required.No patient injury reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed as cause unknown.Received 1 opened surestep foley tray system with the original packaging.During the visual inspection it was detected that the tubing was kinked.The bend was located in the middle of the tubing.The received sample was functionally tested by passing water through an in house 18fr.Catheter.No drainage problems were observed; the flow was continuous during the test.The drainage test for customer complaint-catheters/drainage bags indicates that 250cc must be drained in 32 seconds maximum.The results were the following: time to drain 250cc: 26 sec.The sample received reached the intended drainage indicated in less than 32 seconds.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "visually inspect the product for any imperfection or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use." (b)(4).

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM BARDEX® IC COMPLETE CARE®
Common Device Name
FOLEY CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7046656
Report Number1018233-2017-06019
Device Sequence Number1119584
Product Code MJC
UDI-Device Identifier00801741073809
UDI-Public(01)00801741073809
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberA303318A
Device Catalogue NumberA303318A
Device Lot NumberNGBV5471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2018
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer12/04/2017
02/15/2018
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date12/08/2017
03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1